MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SUPPORT STRAIGHT 215CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SUPPORT STRAIGHT 215CM; WIRE, GUIDE, CATHETER
Model Number S2SPS14215
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a thrombectomy procedure in a patient with left middle cerebral artery mca m1acute cerebral infarction, the subject guidewire was not able to be advanced pass the occlusion to reach the distal.The operator withdrew the guidewire and felt the traction force at proximal of the guidewire spring back but could be removed out slowly.The distal soft segment could be developed but could not react to the manipulation.The operator thought the guidewire might be fractured so used other guidewire to make loop to work together with microcatheter to take the fractured subject guidewire out.The operator then decided to rearrange another surgery because the patient had in situ thrombus with chronic occlusion stenosis.The patient was discharged without any clinical consequences.
 
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.During visual/microscopic inspection, the guidewire was returned broken/fractured at 211cm with core wire exposed.The distal tip was not returned.Hydrophilic coating was hydrated there were no anomalies noted.A functional inspection could not be confirmed as the device was damaged.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that there was no damage noted to the packaging prior to opening the packaging, the device was confirmed to be in good condition during preparation/prior to use on the patient, the device was prepared for use as per the directions for use, continuous flush was set up and maintained throughout the clinical procedure.During analysis it was noted that the guidewire was broken/fractured at 211cm with core wire exposed.The exposed core wire may indicate the device fractured during the manipulation inside the patient¿s moderately tortuous anatomy.The distal tip was not returned.The hydrophilic coating was hydrated there were no anomalies noted.An assignable cause of procedural factors will be assigned to the as reported/as analysed ¿guidewire broken/fractured during use¿ as well as the as reported 'device difficulty engaging target vessel' as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
SYNCHRO2-14 SUPPORT STRAIGHT 215CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key16898772
Report Number3012931345-2023-00085
Device Sequence Number20176415
Product Code DQX
UDI-Device Identifier07613327459630
UDI-Public07613327459630
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/13/2024
Device Model NumberS2SPS14215
Device Catalogue NumberS2SPS14215
Device Lot Number0000084517
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/21/2023
Supplement Date Received by Manufacturer06/26/2023
Initial Report FDA Received Date05/09/2023
Supplement Report FDA Received Date07/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F SOPHIA MIDDLE CATHETER (NON STRYKER); REBAR 18 MICROCATHETER (NON STRYKER); UNKNOWN GUIDEWIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexMale
Patient RaceAsian